On the distribution of the divisor function and Hecke eigenvalues

Stephen Lester, Nadav Yesha

Research output: Contribution to journalArticlepeer-review


We investigate the behavior of the divisor function in both short intervals and in arithmetic progressions. The latter problem was recently studied by É. Fouvry, S. Ganguly, E. Kowalski and Ph. Michel. We prove a complementary result to their main theorem. We also show that in short intervals of certain lengths the divisor function has a Gaussian limiting distribution. The analogous problems for Hecke eigenvalues are also considered.

Original languageEnglish
Pages (from-to)443-472
Number of pages30
JournalIsrael Journal of Mathematics
Issue number1
StatePublished - 1 May 2016
Externally publishedYes

Bibliographical note

Publisher Copyright:
© 2016, Hebrew University of Jerusalem.

ASJC Scopus subject areas

  • General Mathematics


Dive into the research topics of 'On the distribution of the divisor function and Hecke eigenvalues'. Together they form a unique fingerprint.

Cite this